Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 9, NWS Pendleton, OR

March 11, 20075 counties in Washington

NWS Pendleton, OR issued this wind advisory at Mar 11, 2007, 2:31 PM PDT for 5 counties in Washington. It took effect at Mar 11, 2007, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2007, 2:31 PM PDT (21:31 UTC)
In effect from
Mar 11, 2007, 3:00 PM PDT
Expired
Mar 11, 2007, 8:58 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 112131
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PDT SUN MAR 11 2007

...VERY WINDY CONDITIONS EXPECTED AHEAD OF COLD FRONT TONIGHT...

.STRONG SOUTHWEST WINDS AT THE SURFACE AND ALOFT ARE EXPECTED
AHEAD OF A COLD FRONT TONIGHT. SOME OF THE WINDS ALOFT WILL MIX
DOWN TO THE SURFACE TONIGHT CAUSING SURFACE WIND GUSTS TO 45 MPH. 

WAZ027-028-502-120545-
/O.NEW.KPDT.WI.Y.0009.070311T2200Z-070312T1200Z/
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
231 PM PDT SUN MAR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. ACROSS THE
LOWER COLUMBIA BASIN...THE STRONGEST WINDS WILL OCCUR NORTH AND
WEST OF THE TRI-CITIES NEAR THE HANFORD AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 120358
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
858 PM PDT SUN MAR 11 2007


WAZ027-028-502-120500-
/O.CAN.KPDT.WI.Y.0009.000000T0000Z-070312T1200Z/
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
858 PM PDT SUN MAR 11 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL INCREASE TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST
WASHINGTON AS A COLD FRONT MOVES TOWARDS THE COAST. YET...WINDS
WILL REMAIN BELOW ADVISORY CRITERIA. THE WIND ADVISORY IS NO
LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:05 PM PDT, 26 minutes earlier.

Area forecast discussion, Mar 11, 2:05 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PDT SUN MAR 11 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...MAIN SHORT TERM
CONCERN IS THE POSSIBILITY OF STRONG WINDS ACROSS SOUTHEAST
WASHINGTON THIS EVENING AND OVERNIGHT. BOTH THE NAM AND GFS ROTATE A
STRONG LOW LEVEL JET ACROSS THE AREA TONIGHT MAINLY AHEAD OF A
SURFACE COLD FRONT THAT WILL CROSS THE AREA BEGINNING EARLY MONDAY.
850 MB WINDS REACH 60-65 KT AROUND 09Z OVER PORTIONS OF YAKIMA
COUNTY IN THE NAM MODEL. THIS WOULD SUGGEST A POTENTIAL HIGH WIND
EVENT. HOWEVER...THE SURFACE PRESSURE GRADIENT IS NOT PARTICULARLY
STRONG AND THE NUMERICAL GUIDANCE DOES NOT EVEN SUPPORT ADVISORY
LEVEL WINDS. AN EXAMINATION OF BUFKIT SOUNDINGS AND MIXED LAYER
WINDS SUGGEST THAT STRONG WINDS ARE POSSIBLE IN A CORRIDOR FROM
KLICKITAT COUNTY THROUGH YAKIMA COUNTY INTO NORTHWEST BENTON COUNTY
AROUND THE HANFORD AREA. FOR NOW WILL ISSUE A WIND ADVISORY THAT
WILL GO INTO EFFECT AT ZONE RELEASE TIME AND CONTINUE THROUGH 5 AM
MONDAY. AT THIS POINT COULD SEE IT PLAYING OUT EITHER WAY...WITH
ISOLATED HIGH WIND CRITERIA BEING MET OR STAYING AT BORDERLINE
ADVISORY LEVELS. SO THINK AN ADVISORY IS THE BEST COURSE OF ACTION.

OTHERWISE...THE OVERALL MOVEMENT OF THE FRONT IS A LITTLE SLOWER
THAN IN PREVIOUS FORECASTS. THE NAM APPEARS TO BE TOO DRY AND HAVE
TRENDED TOWARD THE GFS MODEL DEPICTING A BAND OF PRECIPITATION ALONG
THE FRONT MOVING SOUTHEAST DURING THE DAY ON MONDAY. BY MONDAY
EVENING MOST OF THE FORECAST AREA WILL BE DRY AND THIS SHOULD
CONTINUE FOR THE MOST PART THROUGH THE REST OF THE SHORT TERM
EXCEPT NEAR THE CASCADES AND NORTHEAST MOUNTAINS WHERE THERE WILL
BE LOW CHANCES FOR MAINLY RAIN. TEMPERATURES WILL COOL OFF EACH DAY
FROM NEAR RECORD HIGHS THIS AFTERNOON TO MORE SEASONABLE READINGS BY
TUESDAY AFTERNOON. 78

.LONG TERM...WEDNESDAY THROUGH SUNDAY...A RIDGE WILL BUILD OFF
SHORE WEDNESDAY AND MOVE OVER THE PACIFIC NORTHWEST THURSDAY THROUGH
SATURDAY. THIS WILL KEEP EASTERN WASHINGTON AND OREGON DRY WITH
ABOVE AVERAGE TEMPERATURES AND LIGHT WINDS. INCREASED MAX
TEMPERATURES A LITTLE EACH DAY DUE TO SUBSIDENCE FROM THE RIDGE.
SUNDAY THE GFS AND ECMWF MODELS DIVERGE WITH THE ECMWF BRINGING IN A
TROUGH/MODERATE COLD FRONT AND THE GFS SHOWING A WAVE/WEAK FRONT
MOVING THROUGH THE RIDGE. COOLED TEMPERATURES A LITTLE SUNDAY BUT
LEFT FORECAST DRY DUE TO MODEL DIFFERENCES.  COONFIELD

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. THERE
WILL BE BKN-OVC CLOUDS 150-200 KFT OVER THE AREA TODAY. WINDS WILL
PICK UP 11-14Z TOMORROW MORNING WITH FRONTAL PASSAGE. A FEW SHOWERS
ARE POSSIBLE WITH THE FRONT...PARTICULARLY IN MOUNTAINS AND NEAR
KPDT AND KALW...BUT PROBABILITY TOO LOW TO INCLUDE IN TAFS AT OTHER
LOCATIONS. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  50  66  43  58 /  10  30  10  10
ALW  54  65  45  57 /  10  30  10  10
PSC  53  67  40  61 /  20  20  10  10
YKM  45  65  36  57 /  30  10  10  10
HRI  50  65  38  61 /  10  20  10  10
ELN  43  58  32  53 /  30  10  10  10
RDM  43  65  33  61 /  20  30  10  10
LGD  44  61  38  55 /  10  30  10  10
GCD  41  64  37  56 /  10  30  10  10
DLS  52  64  39  60 /  50  30  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WA...WIND ADVISORY UNTIL 5 AM PDT MONDAY FOR WAZ027-028-502.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/76/76
Hazardous weather outlook, Mar 11, 4:30 AM PDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
430 AM PDT SUN MAR 11 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-121115-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
430 AM PDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS ALONG THE BLUE MOUNTAINS THIS MORNING WILL
DECREASE AS THE DAY PROGRESSES...WHILE THE EAST SLOPES OF THE
CASCADES WILL SEE A CONTINUATION OF SHOWERS THROUGH THE DAY. WINDS
WILL BECOME BREEZY THIS AFTERNOON IN THE COLUMBIA BASIN...FOOTHILLS
OF THE BLUE MOUNTAINS...GRANDE RONDE VALLEY AND THE YAKIMA AND
KITTITAS VALLEYS AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL
BECOME WINDY IN PORTIONS OF THESE LOCATIONS AS THE COLD FRONT PASSES
THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WINDS WILL REMAIN BREEZY TO WINDY ON MONDAY IN ASSOCIATION WITH A
COLD FRONT...AND WILL DECREASE OVER THE DAY. A HIGH PRESSURE RIDGE
WILL THEN BUILD OVER THE PACIFIC NORTHWEST...BRINGING WARM AND DRY
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.